Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 5, NWS La Crosse, WI

September 30, 20156 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Sep 30, 2015, 2:51 PM CDT for 6 counties in Wisconsin. It took effect at Oct 1, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2015, 2:51 PM CDT (19:51 UTC)
In effect from
Oct 1, 2015, 1:00 AM CDT
Expired
Oct 1, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WWUS73 KARX 301951
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
251 PM CDT WED SEP 30 2015

...ANOTHER FROSTY NIGHT IN PARTS OF CENTRAL WISCONSIN...

.COOL AND DRY CANADIAN HIGH PRESSURE WILL REMAIN OVER THE WESTERN
GREAT LAKES TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS...PATCHY TO
AREAS OF FROST ARE AGAIN EXPECTED TO DEVELOP ACROSS PORTIONS OF
CENTRAL WISCONSIN. AS TEMPERATURES DIP TO NEAR AND BELOW THE
FREEZING MARK LATE TONIGHT...FROST SENSITIVE PLANTS COULD BE
DAMAGED OR KILLED. 

WIZ017-029-034-042>044-010400-
/O.NEW.KARX.FR.Y.0005.151001T0600Z-151001T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
251 PM CDT WED SEP 30 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. 

* LOW TEMPERATURES OF AROUND 30 TO 35 ARE EXPECTED BY SUNRISE
  THURSDAY...WITH THE COLDER READINGS IN THE SHELTERED AND LOW
  LAYING AREAS. 

* COLD SENSITIVE FLOWERS AND VEGETABLES COULD BE DAMAGED OR
  KILLED IF NOT PROTECTED. COLD SENSITIVE POTTED PLANTS SHOULD BE
  BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
RRS
3 follow-up statements
196 
WWUS73 KARX 010232
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
932 PM CDT WED SEP 30 2015

...FROST FOR PARTS OF CENTRAL WISCONSIN...

.CLEAR SKIES AND LIGHT WINDS WILL RESULT IN PATCHY TO AREAS OF
FROST ACROSS PORTIONS OF CENTRAL WISCONSIN LATE TONIGHT. AS
TEMPERATURES DIP TO NEAR AND BELOW THE FREEZING MARK...FROST
SENSITIVE PLANTS COULD BE DAMAGED OR KILLED.

WIZ017-029-034-042>044-011045-
/O.CON.KARX.FR.Y.0005.151001T0600Z-151001T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
932 PM CDT WED SEP 30 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* LOW TEMPERATURES FROM 30 TO 35...COLDER IN SHELTERED AND LOW LYING
  AREAS.

* COLD SENSITIVE FLOWERS AND VEGETABLES COULD BE DAMAGED OR 
  KILLED IF NOT PROTECTED. COLD SENSITIVE POTTED PLANTS SHOULD 
  BE BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
027 
WWUS73 KARX 010746
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
246 AM CDT THU OCT 1 2015

WIZ017-029-034-042>044-011300-
/O.CON.KARX.FR.Y.0005.000000T0000Z-151001T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
246 AM CDT THU OCT 1 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES WILL CONTINUE FALLING INTO THE 30 TO 34 DEGREE
  RANGE FOR MANY AREAS THROUGH SUNRISE.

* COLD SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED OR BROUGHT INSIDE.

* TEMPERATURES WILL QUICKLY WARM BACK THROUGH THE 40S BETWEEN 9
  AND 10 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LAWRENCE
477 
WWUS73 KARX 011314
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
814 AM CDT THU OCT 1 2015

...TEMPERATURES STARTING TO WARM THIS MORNING...

.TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 30S TO LOWER
40S THROUGH 9 AM. THEREFORE THE THREAT OF FROST HAS ENDED. 

WIZ017-029-034-042>044-011415-
/O.EXP.KARX.FR.Y.0005.000000T0000Z-151001T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
814 AM CDT THU OCT 1 2015

...FROST ADVISORY HAS EXPIRED...

THE THREAT OF FROST HAS ENDED.

$$

WETENKAMP

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 30, 2:38 PM CDT, 13 minutes earlier.

Area forecast discussion, Sep 30, 2:38 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CDT WED SEP 30 2015

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 238 PM CDT WED SEP 30 2015

CHAOTIC UPPER AIR PATTERN ACROSS CONUS WITH HIGH AMPLITUDE BLOCKING
GOING ON. BOTTOM LINE FOR OUR AREA IS HIGH ACROSS CENTRAL CANADA
WILL CONTINUE TO BRING DRY AND PLEASANT FALL WEATHER...EVEN THROUGH
THE UPCOMING WEEKEND.

MAIN FOCUS AGAIN TONIGHT IS FROST POTENTIAL AND RELATED HEADLINES.
BASED ON LOWS THIS MORNING...MODIFIED LOW TEMP FORECAST FOR TONIGHT
TO REFLECT COLDER VALLEYS AND BOGS BETTER. ANOTHER NIGHT OF FROST OR
FREEZE LOOKS LIKELY IN WISCONSIN VALLEYS...WHILE VERY PATCHY
ELSEWHERE. NOT ENOUGH IMPACT THIS MORNING TO HALT FROST OR FREEZE
HEADLINES FOR THE SEASON ALONG AND NORTHEAST OF INTERSTATE 94 BUT
WILL NEED TO RE-EVALUATE THIS DAY TO DAY.

AREA OF MOISTURE COMING OFF LAKE MICHIGAN IN WEAK FLOW WITH CUMULUS
FIELD COULD BE MORE ENHANCED ON THURSDAY AS WELL...SO BOOSTED SKY
COVER JUST A BIT IN SOUTHERN AREAS WITH MORE DIURNAL CLOUDS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 238 PM CDT WED SEP 30 2015

PREVIOUSLY MENTIONED FLOW PATTERN WILL CONTINUE INTO UPCOMING
WEEKEND. VERY LITTLE CHANGE IN AIRMASS WILL MEAN PERSISTENT WEATHER
NEXT 4 DAYS WITH FROST/FREEZE POTENTIAL IN FAVORED COOLER SPOTS
NEARLY EVERY MORNING. NEED FOR ADDITIONAL FROST/FREEZE HEADLINES
WILL BE ASSESSED BUT MAY NEED TO DROP A FEW COUNTIES FROM THAT
PATTERN.

BY LATE IN THE WEEKEND...START TO SEE SOUTHWEST FLOW OVER THE
NORTHERN PLAINS AND SOME HINTS AT MEDIUM RANGE GUIDANCE OF WEAK
WAVES. PROBABLY SAFER TO WATCH FOR LARGE PATTERN SHIFT WHICH TAKES
PLACE EARLY NEXT WEEK AS LARGER WAVE EJECTS OUT OF MEAN TROUGH OVER
WESTERN U.S. AND BRINGS RAIN THREAT INTO AREA BY TUESDAY. EITHER WAY
MINIMAL RISK OF ANY IMPACTFUL WEATHER THIS FORECAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1207 PM CDT WED SEP 30 2015

DRY AND SEASONABLE CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE
THE UPPER MIDWEST THIS AFTERNOON THROUGH THURSDAY. GOOD VFR
CONDITIONS AND GENERALLY LIGHT EAST WINDS ARE EXPECTED AT THE TAF
SITES THRU THURSDAY...AND THE REST OF THE WORK WEEK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...DAS
LONG TERM...SHEA
AVIATION...SHEA
Hazardous weather outlook, Sep 30, 5:01 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
501 AM CDT WED SEP 30 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-011015-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
501 AM CDT WED SEP 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE POTENTIAL FOR PATCHY FROST AGAIN TONIGHT...
ESPECIALLY ACROSS AREAS ALONG AND NORTHEAST OF I-94 IN WISCONSIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.